Alert archive / Maryland / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 110, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at May 24, 2000, 10:49 PM EDT for Dorchester County, Maryland. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 24, 2000, 10:49 PM EDT (02:49 UTC)
- Expired
- May 24, 2000, 11:15 PM EDT
- In force
- 26 min
- Issued by
- NWS Wakefield, VA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Dorchester County, MD
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 2.8 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 375 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1358 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KAKQ 250251 COR SVRAKQ MDC019-250315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WAKEFIELD VA 1049 PM EDT WED MAY 24 2000 THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN DORCHESTER COUNTY IN SOUTHEAST MARYLAND * UNTIL 1115 PM EDT * AT 1049 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER EAST NEW MARKET...MOVING EAST AT 60 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR BROOKVIEW AND ELDORADO AT 1050 PM EDT GALESTOWN AT 1055 PM EDT THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF DIMES. WINDS UP TO 60 MILES AN HOUR. SEEK A STURDY SHELTER IMMEDIATELY! LAT...LON 3868 7599 3851 7594 3863 7511 3885 7517 $$ COBB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 9:05 PM EDT, 1 hour 44 minutes earlier.
Area forecast discussion, May 24, 9:05 PM EDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 905 PM EDT WED MAY 24 2000 DISCN: RATHER QUIET ON THE WX FRONT THIS EVE. SHRAS/TSRAS TO THE N OF THE CWA SHOULD REMAIN N OF AREA...HENCE THE REASONING BEHIND THE AMENDED ZONE ISSUANCE EARLIER TO REMOVE SLGHT CHC POPS THIS EVE. DEWPTS REMAIN IN THE UPR 60S TO NR 70 WI WK FRONT W OF AREA. PLAN TO TWEAK TEMPS UP A CAT OVERNIGHT. OTRW...NO CHANGES. CWF...SW WINDS BECOMING W AS WK FNT/TROF PASSES. NO FLAGS. .AKQ...NONE. COBB
Nearby
Severe Thunderstorm Warnings in Maryland, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.